• question-icon

    Suggest treatment for anxiety

default
Posted on Mon, 31 Jul 2017 in Mental Health
Question: Hey, my name is XXXXXXX XXXX. I'm 25 year old male, in what I think is pretty good physical condition. I've been experience dizziness/vertigo for the last 4 days. On Tuesday I had to leave work and could not drive my car home because it felt like I was going to pass out. While at work I had a slight anxiety attack where my hands started to tingle and had shortness of breath. I've had anxiety attack before but have never been on any medication for it. I work in a restaurant, so it is definitely a high stress, high heat area which is probably not helping. A few days before this, I had gotten blood work done for the first time in my life and fainted for the first time as well. I just haven't felt normal since then. In all it has been about 10 days since that test, so I'm doubting it has anything to do will losing a small amount of blood. Maybe I'm worrying about the results of the test but I don't think I'm over worrying in any way. Yesterday, I went back to my GP and he checked for an ear infection, my pulse and my breathing but said everything was normal. He then told me to take half a pill of Gravol during the day, then a whole one before I go to sleep for the dizziness. Then proceeded to order my another round of blood work and a urine test to check if I have any imbalances. I however will not know these results for another 3 weeks. My problem is now. The Gravol is just making me tired and not really helping with the way that I'm feeling. I just don't know what to do to shack this feeling. What else makes you have a lightheaded dizzy feeling for over 4 days? I've tried to calm myself down and just relax but it only helps for an hour or so then it's right back to feeling like I'm going to fall over. It sounds to me like I have anxiety but have never really thought that I was an anxious person. Evidently my body thinks otherwise. What can I do right now to alleviate this feeling? Should I take time off work? Eat curtain foods?
doctor
Answered by Dr. Alexander H. Sheppe 10 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

What you are describing is classic anxiety and anxiety attacks. Gravel will not help and will only make you sleepy.

Instead, you need treatment for anxiety. This involves consultation with a psychiatrist and treatment with either or both of an SSRI antidepressant (such as Lexapro or Zoloft) and psychotherapy such as cognitive behavioral therapy (CBT).

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Alexander H. Sheppe 2 days later
Thank you for such a quick response Dr. Sheppe. So what do you suggest I do in the mean time? My doctor is on vacation at the moment and wont be back for a week or so. around the time of i get my results from my blood work back. also yesterday i had played my regular weekly soccer game and felt fine, me and a few guys went out for food after and before i got my food i was shaking violently to the point i could hardly eat my fries when they came. Am i just not eating enough do to the anxiety making me lose my appetite?
doctor
Answered by Dr. Alexander H. Sheppe 4 hours later
Brief Answer:
Followup

Detailed Answer:
Unfortunately there are no easy quick solutions here. You will need to bear with and learn to tolerate the symptoms until you are able to start working with a psychiatrist and/or therapist to begin treating these symptoms more effectively in the long term.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Behavioral therapies

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've...

doctor1 MD

hi I had extremely bad panic attacks my blood pressure was always 140 over 89 now it dropped its not gonna lead to a heart attack or a stroke

doctor1 MD

I have not been feeling very well I'm having a hard time leaving my house I'm having very bad depersonalization . I'm just feeling really out of it...

doctor1 MD

A licensed Therapist has said my son shows signs of ADHD, from what i can see this is true. Im having trouble with school realizing that its a...

doctor1 MD

Hello Doctor...i am writing this for my aunty who is in her fifties.she fears darkness n cries out loudly once the lights are off.i had a detail...

doctor1 MD

My daughter is currently taking Paxil for anxiety and severe OCD. She recently found out that she is pregnant. She has been on 30 mg. for about...

doctor1 MD

i have one sister she's behaviour is diffrent. she is suffer for a diffrent probleum, she is doing any things clean & neatness,she is so many angry...

Get personalised answers from verified doctor in minutes across 80+ specialties

148 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Alexander H. Sheppe
  • Q - Do antidepressants cause depression?

  • Q - Suggest treatment for chronic fatigue syndrome

  • Q - Does intake of Elavil help in treating fear and depression?

  • Q - Suggest treatment for schizophrenia

  • Q - Does Shakeology supplements interact with multivitamin supplements?

  • Q - What is Abilify used for?

  • Q - Can Wellbutrin be taken in place of Escitalopram?

  • Q - Does Parkinson's disease cause cognitive impairment?

  • Q - Is Levocetirizine the right medicine for stress?

  • Q - Is ETG test advisable after consuming alcohol?

backtotop2